Alert archive / Oklahoma / Flash Flood Warnings in 1995

Flash Flood Warning 8, NWS Norman, OK

May 1, 1995Bryan County, Johnston County, Marshall County, Oklahoma

NWS Norman, OK issued this flash flood warning at May 1, 1995, 12:50 AM CDT for Bryan County, Johnston County, Marshall County, Oklahoma. It was in force for 2 hr.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 1, 1995, 12:50 AM CDT (05:50 UTC)
Expired
May 1, 1995, 3:15 AM CDT
In force
2 hr
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Bryan County, OK, Johnston County, OK, Marshall County, OK

The radar

The Norman radar (KTLX), 166 km from the middle of the area, began a volume at 05:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 5.8 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 1995-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2910 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 1995-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 155 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2910 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
935 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
155 m²/s²
0-3 km storm-relative helicity
484 m²/s²
Significant tornado parameter
6.6
Supercell composite
30.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 010555
FFWOKC
OKC013-069-095-010815-

BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1250 AM CDT MON MAY 01 1995

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 315 AM CDT FOR PEOPLE IN
THE FOLLOWING COUNTIES

IN SOUTHEASTERN OKLAHOMA
     BRYAN...JOHNSTON AND MARSHALL

INCLUDING THE FOLLOWING LOCATIONS
     ALBANY...BROWN...CALERA...COBB...DURANT...EMET...FILLMORE
     ...KIERSEY...KINGSTON...LITTLE CITY...MADILL...MEAD...
     MILBURN...NIDA...OAKLAND...PLATTER...RAVIA...ROBERTA...
     RUSSETT...SILO...TISHOMINGO...TROY...UTICA AND WOODVILLE

AT 1250 AM CDT RADAR INDICATED THUNDERSTORMS PRODUCING TORRENTIAL
RAINFALL MOVING INTO MARSHALL...BYRAN AND JOHNSTON COUNTIES. THESE
STORMS WILL MOVE SOUTHEAST ACROSS THE AREA AND PRODUCE ONE TO TWO
INCHES OF RAIN. THIS RAIN WILL BE IN ADDITION TO THE AMOUNTS OF OVER TWO
INCHES THAT FELL EARLIER IN THE EVENING. FLASH FLOODING LIKELY WILL
RESULT.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLOODS AND FLASH FLOODS.  IF FLASH FLOODING IS
OBSERVED...ACT QUICKLY.  MOVE UP TO ESCAPE FLOOD WATERS.  DO
NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
IT IS VERY DIFFUCULT AT NIGHT TO TELL HOW MUCH WATER IS ON
ROADS.  MOTORISTS SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN
DEPTH.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE
ROADWAY.  THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY.  VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY.  MOVE TO HIGHER GROUND.  REMEMBER...MOST
DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES.  IT ONLY TAKES A
FOOT OR TWO OF FLOWING WATER TO WASH MOST CARS AWAY.


DA
LAT...LON 3385  9612 3392  9688 3435  9684 3431  9653

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Apr 30, 3:20 PM CDT, 9 hours 30 minutes earlier.

Area forecast discussion, Apr 30, 3:20 PM CDT, 9 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA
320 PM CDT SUN APR 30 1995

WMFNT NOW JUST S OF RED RVR AND DRYLN SITS ACRS WRN TX PNHDL INTO SW TX.
XPCT WMFNT TO CONT TO DRAG ITSELF NWD A LTL FARTHER THIS EVE AND
TNGT...PROB TO IMMED VCNTY OF RED RVR.

ALL MODELS BRNG S/W THRU THE RGN TNGT...AND ARE IN GENLY GOOD AGRMT ON
MOST FTRS.  THE AVN DOES APPEAR A LTL QUICKER ON A FEW ITEMS...BUT NONE
THAT REALLY MEAN MUCH TO OUR FA.  ALL INDICATIONS ARE THAT WE WL HAVE
ALL NECESSARY INGREDIENTS FOR LOTS OF RN THIS EVE AND TNGT ACRS MOST OF
THE FA.  HAVE OPTED FOR A FF WATCH FOR AN IRREGULAR AREA GENLY INCLDG
MOST OF THE FAR NRN ZNS...ERN...SERN...AND S CNTRL ZNS.  SEE LIST BLO.
BASED AREA MNLY ON FF GDNC VS AMT OF RN XPCTD.  COORD ON FFA WITH TUL...
TOP...AND FTW.

SOME SVR TSTMS LKLY IN SRN 1/2 OF FA AND QUITE PSBL IN THE NRN 1/2.
HAVE NO COMPLAINTS WITH SWODY1 OR 2 ON THIS SUBJECT.

SEE NO GOOD RSN TO DEPART MUCH FM GDNC XCPT TO FAVOR FWC POP AT OKC
TNGT AS OPPOSED TO THE MUCH LWR FAN NUMBER.

FCSTID=23/RS
HBR   52  70  43  69 / 50  10  0   0
OKC   55  67  44  67 / 80  10  0   0
SPS   58  73  48  71 / 50  10  0   0
GAG   48  63 Z 36  68 / 30  0   0   0
PNC   51  60  40  66 / 80  20  0   0
DUA   62  68  48  68 / 90  30  10  0

.OKC...FLASH FLOOD WATCH TONIGHT...ZNS 5>8..13..19..20..26..30>32..38..
                                       39..41>53.
.TX...NONE.

In the hours before

Special weather statement, May 1, 12:34 AM CDT, 16 minutes before
OKZ004>007-009>012-014>018-021>024-010630-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1235 AM CDT SUN APR 30 1995

SEVERE THUNDERSTORM WATCH NUMBER 272 FOR NORTHWEST AND WEST CENxTRAL
OKLAHOMA HAS BEEN CANCELLED.

WR

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 8:34 PM CDTSevere Thunderstorm WarningOUNLove41 min
Apr 30, 9:11 PM CDTSevere Thunderstorm WarningOUNBryan49 min
Apr 30, 10:43 PM CDTSevere Thunderstorm WarningOUNCarter, Murray62 min
Apr 30, 10:57 PM CDTTornado WarningOUNCarter48 min
Apr 30, 11:13 PM CDTSevere Thunderstorm WarningOUNBryan, Marshall62 min
Apr 30, 11:21 PM CDTSevere Thunderstorm WarningOUNCotton39 min
Apr 30, 11:38 PM CDTSevere Thunderstorm WarningOUNJohnston, Love, Marshall52 min
Apr 30, 11:46 PM CDTSevere Thunderstorm WarningOUNJefferson44 min
Apr 30, 11:54 PM CDTSevere Thunderstorm WarningOUNGrady66 min
May 1, 12:01 AM CDTSevere Thunderstorm WarningOUNCarter, Garvin, Murray59 min
May 1, 12:01 AM CDTSevere Thunderstorm WarningOUNComanche, Cotton, Stephens59 min
May 1, 12:18 AM CDTFlash Flood WarningOUNCarter, Stephens3 hr
May 1, 12:18 AM CDTFlash Flood WarningOUNMurray3 hr
May 1, 12:28 AM CDTSevere Thunderstorm WarningOUNJohnston32 min
May 1, 12:34 AM CDTSevere Thunderstorm WarningOUNCarter41 min
May 1, 12:43 AM CDTSevere Thunderstorm WarningOUNAtoka, Bryan, Johnston, Marshall47 min
May 1, 12:43 AM CDTSevere Thunderstorm WarningOUNLove47 min

Nearby

Flash Flood Warnings in Oklahoma, 1995Every flash flood warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.